Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 143, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 9, 2015, 1:16 AM CDT for Lafayette County, Panola County, Yalobusha County, Mississippi. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2015, 1:16 AM CDT (06:16 UTC)
- Expired
- Jun 9, 2015, 1:42 AM CDT
- In force
- 26 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Lafayette County, MS, Panola County, MS, Yalobusha County, MS
The radar
The Memphis radar (KNQA), 123 km from the middle of the area, began a volume at 06:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 6.3 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 895 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1707 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 5.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 11:51 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jun 8, 11:51 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1151 PM CDT MON JUN 8 2015 && .DISCUSSION... UPDATED FOR 06Z AVIATION DISCUSSION. && .PREV DISCUSSION... /ISSUED 950 PM CDT MON JUN 8 2015/ UPDATE... NO MAJOR UPDATES PLANNED FOR THE REMAINDER OF THIS EVENING. DISCUSSION... A MID LEVEL SHORTWAVE CONTINUES TO PUSH SOUTHEAST ACROSS THE TENNESSEE VALLEY THIS EVENING. THIS HAS TRIGGERED SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WHICH ARE NOW MAINLY CONFINED TO AREAS ALONG AND SOUTH OF INTERSTATE 40. STORMS SHOULD CONTINUE TO PROPAGATE SOUTHEASTWARD THROUGH THE NIGHT WITH LIKELY POPS CONTINUING AFTER MIDNIGHT ACROSS NORTHEAST MISSISSIPPI. A FEW STRONG STORMS WITH SMALL HAIL...GUSTY WINDS...AND HEAVY RAINFALL WILL CONTINUE THIS EVENING AS THE THERMODYNAMIC ENVIRONMENT ALONG AND SOUTH OF THE CONVECTION REMAINS UNSTABLE. A FEW SEVERE STORMS CANNOT BE RULED OUT WITH DAMAGING WIND GUSTS POSSIBLE IN NORTHEAST MISSISSIPPI. THE CURRENT FORECAST HANDLES THE SITUATION WELL AND NO MAJOR UPDATES ARE PLANNED FOR THE REMAINDER OF THIS EVENING. JLH && .PREV DISCUSSION... /ISSUED 253 PM CDT MON JUN 8 2015/ DISCUSSION... MAIN CONCERNS ARE NEAR-TERM...SURROUNDING THE ONGOING SEVERE THREAT WHICH WILL LIKELY LAST THROUGH MID TO LATE EVENING FOR MUCH OF THE MID-SOUTH... CURRENTLY...A FRONTAL BOUNDARY WAS MOVING SOUTH APPROACHING SOUTHEAST MO WHICH HAS BEEN PROVIDING FOCUS FOR THUNDERSTORM DEVELOPMENT EARLY THIS AFTERNOON. SCATTERED THUNDERSTORMS HAVE DEVELOPED EAST OF I-55 BUT HAVE LARGELY REMAINED BELOW SEVERE LIMITS. CONFLUENCE ZONES/DIFFERENTIAL HEATING BOUNDARIES HAVE PROVIDED FOCI FOR WARM SECTOR THUNDERSTORM DEVELOPMENT AND THIS SHOULD CONTINUE THROUGH LATE AFTERNOON. THE AIRMASS IS CHARACTERIZED BY SBCAPES AT OR ABOVE 1500 J/KG AREA-WIDE WHICH SHOULD FOSTER VIGOROUS CONVECTIVE UPDRAFTS. KINEMATIC PROFILES ARE NOT OVERLY CONDUCIVE...ALTHOUGH THEY ARE BECOMING MORE SO AS THE AFTERNOON PROGRESSES. THE STRONGEST DEEP LAYER SHEAR IS RELEGATED TO NORTHERN TENNESSEE WHERE 35-40 KTS OF EFFECTIVE SHEAR IS IN PLACE. STORMS SHOULD CONTINUE TO ORGANIZE WITH DAMAGING WINDS AND MARGINALLY SEVERE HAIL THE MAIN THREATS THROUGH THE REST OF THE AFTERNOON. FOR TONIGHT...CONVECTION WILL DIMINISH IN INTENSITY AND COVERAGE AS THE FRONTAL BOUNDARY PUSHES SOUTH. MODELS CONTINUE TO BE AGGRESSIVE IN SHUNTING THE FRONT THROUGH THE MID-SOUTH WHICH SUGGESTS A DRIER FORECAST THAN PREVIOUS FORECASTS. THE TEMPERATURE GRADIENT ASSOCIATED WITH THE FRONT IS WEAK AT BEST...SO TEMPERATURES WILL STILL BE ABOVE AVERAGE EVEN IN THE POST-FRONTAL AIRMASS TOMORROW. DEWPOINTS WILL DECREASE SLIGHTLY SO HEAT INDICES WILL BE LOWER TOMORROW THAN THEY HAVE BEEN THE PAST FEW DAYS. AIRMASS THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF NORTHERN MISSISSIPPI THROUGH MID-WEEK AS SURFACE HIGH PRESSURE BEGINS TO BUILD BACK INTO THE REGION. BY LATE WEEK...MODEL SOLUTIONS AGREE THAT A SUMMERTIME REGIME SHOULD BECOME ESTABLISHED AS RIDGING DEVELOPS WITH THUNDERSTORM CHANCES EXPECTED DAILY DURING PEAK HEATING. THESE DIURNAL STORMS WILL DIMINISH DURING THE NIGHTTIME HOURS WITH THIS CYCLE REPEATING FOR THE FORESEEABLE FUTURE. TEMPERATURES WILL LIKELY BE NEAR TO ABOVE AVERAGE THROUGH THE PERIOD. TVT && .AVIATION... 06Z TAF SET THUNDER INITIALLY AT TUP...WITH OTHER SITES EXPECTING DRY WEATHER AND VFR WEATHER THROUGH THE NIGHT. TOWARDS MORNING HOWEVER BOTH TUP AND MKL STILL EXPECTED TO SEE MVFR FOG VSBY. DURING THE DAY SHOWERS AND STORMS WILL REFORM OVER NORTH MISSISSIPPI...AFFECTING TUP. FINALLY FOG WILL DEVELOP EARLY AT MEM AND MKL AT THE VERY END OF THE PERIOD...WITH WORSE CONDITIONS VERY POSSIBLE JUST PAST THIS CYCLE. WINDS WILL BE MAINLY LIGHT WITH A WESTERLY COMPONENT. JAB && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jun 8, 9:54 PM CDT, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 954 PM CDT MON JUN 8 2015 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-100500- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 954 PM CDT MON JUN 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT THERE IS A MARGINAL RISK FOR SEVERE THUNDERSTORMS TONIGHT ACROSS NORTH MISSISSIPPI. ISOLATED STRONG TO DAMAGING THUNDERSTORM WIND GUSTS...SMALL HAIL...HEAVY RAINFALL...AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL OCCUR WITH THE STRONGEST STORMS. THE STRONG TO SEVERE THUNDERSTORM THREAT SHOULD DIMINISH LATE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... PLEASE REPORT ANY STORM DAMAGE...LARGE HAIL...OR FLOODING TO THE NATIONAL WEATHER IN MEMPHIS TENNESSEE. JLH
In the hours before
Local storm report, Jun 8, 8:45 PM CDT, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
845 PM CDT MON JUN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND DMG ARLINGTON 35.28N 89.66W
06/08/2015 SHELBY TN PUBLIC
DRAIN GUTTER RIPPED OFF OF HOME IN ARLINGTON.
&&
JLHSpecial weather statement, Jun 8, 9:08 PM CDT, 4 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 908 PM CDT MON JUN 8 2015 MSZ002>005-009-TNZ088>091-090315- BENTON MS-TIPPAH MS-MARSHALL MS-ALCORN MS-PRENTISS MS-HARDEMAN TN- MCNAIRY TN-SHELBY TN-FAYETTE TN- 908 PM CDT MON JUN 8 2015 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL UNTIL 1015 PM CDT FOR... NORTHERN BENTON COUNTY IN NORTHEASTERN MISSISSIPPI... NORTHERN TIPPAH COUNTY IN NORTHEASTERN MISSISSIPPI... NORTHERN MARSHALL COUNTY IN NORTHWESTERN MISSISSIPPI... WESTERN ALCORN COUNTY IN NORTHEASTERN MISSISSIPPI... NORTHWESTERN PRENTISS COUNTY IN NORTHEASTERN MISSISSIPPI... SOUTHERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE... SOUTHWESTERN MCNAIRY COUNTY IN SOUTHWEST TENNESSEE... EASTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE... SOUTHERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE... AT 908 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 9 MILES EAST OF LAGRANGE...OR 12 MILES SOUTH OF BOLIVAR...MOVING SOUTHEAST AT 20 MPH. PEOPLE IN NORTHERN BENTON...NORTHERN TIPPAH...NORTHERN MARSHALL... WESTERN ALCORN...NORTHWESTERN PRENTISS...SOUTHERN HARDEMAN... SOUTHWESTERN MCNAIRY...EASTERN SHELBY AND SOUTHERN FAYETTE COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3475 8861 3488 8964 3514 8964 3509 8861 TIME...MOT...LOC 0208Z 295DEG 19KT 3509 8906
Special weather statement, Jun 8, 9:35 PM CDT, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
935 PM CDT MON JUN 8 2015
ARZ036-MSZ001-002-TNZ088-090330-
CRITTENDEN AR-MARSHALL MS-DE SOTO MS-SHELBY TN-
935 PM CDT MON JUN 8 2015
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL UNTIL 1030 PM CDT FOR...
EAST CENTRAL CRITTENDEN COUNTY IN EASTERN ARKANSAS...
NORTHWESTERN MARSHALL COUNTY IN NORTHWESTERN MISSISSIPPI...
NORTHEASTERN DE SOTO COUNTY IN NORTHEASTERN MISSISSIPPI...
SHELBY COUNTY IN SOUTHWEST TENNESSEE...
AT 935 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED OVER MIDTOWN MEMPHIS...
OR 9 MILES WEST OF GERMANTOWN...MOVING SOUTHEAST AT 35 MPH.
PEOPLE IN EAST CENTRAL CRITTENDEN...NORTHWESTERN MARSHALL...
NORTHEASTERN DE SOTO AND SHELBY COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3503 9022 3504 9019 3508 9019 3513 9015
3512 9009 3514 9006 3517 9011 3519 9012
3521 9009 3521 9007 3524 9008 3523 8964
3500 8964 3499 8963 3489 8964 3499 9025
TIME...MOT...LOC 0235Z 293DEG 32KT 3511 8995Local storm report, Jun 8, 11:02 PM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1102 PM CDT MON JUN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM TSTM WND DMG RIPLEY 34.73N 88.94W
06/08/2015 TIPPAH MS PUBLIC
TREES DOWN AND FLOODING ALONG HIGHWAY 15 IN RIPLEY.
&&
JLHLocal storm report, Jun 8, 11:32 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1132 PM CDT MON JUN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM TSTM WND DMG MARTINTOWN 34.46N 89.06W
06/08/2015 UNION MS PUBLIC
TREES DOWN ALONG WITH POWER OUTAGES REPORTED IN
MARTINTOWN.
&&
JLHLocal storm report, Jun 9, 12:23 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1223 AM CDT TUE JUN 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM HAIL NEW ALBANY 34.49N 89.02W
06/08/2015 E0.75 INCH UNION MS BROADCAST MEDIA
1126 PM TSTM WND DMG WATSON 34.79N 89.69W
06/08/2015 MARSHALL MS BROADCAST MEDIA
TREES DOWN.
1155 PM TSTM WND DMG NEW ALBANY 34.49N 89.02W
06/08/2015 UNION MS EMERGENCY MNGR
TREES DOWN THROUGHOUT UNION COUNTY...INCLUDING NEW
ALBANY.
&&
SJMThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 9:08 PM CDT | Special Weather Statement | MEG | Benton | 67 min |
| Jun 8, 9:38 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Prentiss, Tippah | 52 min |
| Jun 8, 10:04 PM CDT | Severe Thunderstorm Warning | MEG | Benton, DeSoto, Marshall | 41 min |
| Jun 8, 10:15 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Prentiss, Tippah, Union | 45 min |
| Jun 8, 10:29 PM CDT | Flash Flood Warning | MEG | Benton, Tippah | 2 hr |
| Jun 8, 10:40 PM CDT | Severe Thunderstorm Warning | MEG | Lee, Pontotoc, Tippah, Union | 50 min |
| Jun 8, 10:41 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Marshall | 49 min |
| Jun 8, 10:55 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Tippah | 50 min |
| Jun 8, 11:30 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Lafayette, Lee, Marshall, Pontotoc, Prentiss and 2 more | 60 min |
| Jun 8, 11:45 PM CDT | Flash Flood Warning | MEG | Lafayette, Marshall, Union | 2 hr |
| Jun 9, 12:29 AM CDT | Flash Flood Warning | MEG | Benton, Tippah | 91 min |
| Jun 9, 1:50 AM CDT | Flash Flood Warning | MEG | Coahoma | 3 hr |
| Jun 8, 7:07 PM CDT | Severe Thunderstorm Warning | MEG | Hardeman | 23 min |
| Jun 8, 7:23 PM CDT | Severe Thunderstorm Warning | MEG | Henderson, Madison | 37 min |
| Jun 8, 7:26 PM CDT | Flash Flood Warning | MEG | Decatur, Hardin, Henderson, Madison | 2 hr |
| Jun 8, 7:35 PM CDT | Severe Thunderstorm Warning | MEG | Tipton | 25 min |
| Jun 8, 7:43 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Hardeman | 32 min |
| Jun 8, 8:14 PM CDT | Severe Thunderstorm Warning | MEG | Hardeman, McNairy | 31 min |
| Jun 8, 8:18 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Shelby | 29 min |
| Jun 8, 8:41 PM CDT | Special Weather Statement | MEG | Fayette, Shelby | 49 min |
| Jun 8, 8:43 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Hardeman | 32 min |
| Jun 8, 8:49 PM CDT | Flash Flood Warning | MEG | Chester, Fayette, Hardeman, McNairy | 3 hr |
| Jun 8, 9:35 PM CDT | Special Weather Statement | MEG | Shelby | 55 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.